Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 267, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 24, 2001, 8:11 PM CST for Grundy County, Warren County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 24, 2001, 8:11 PM CST (02:11 UTC)
- Expired
- Nov 24, 2001, 8:45 PM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 8:15 PM CST | Thunderstorm Wind 55 E | Tracy City, TN | Law enforcement reported trees down along Orange Hill Rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
372 WUUS54 KOHX 250212 SVRBNA TNC061-175-177-250245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 811 PM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRUNDY COUNTY IN TENNESSEE VAN BUREN COUNTY IN TENNESSEE WARREN COUNTY IN TENNESSEE * UNTIL 845 PM CST * AT 808 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ALTAMONT...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR SPENCER AROUND 835 PM CST WEAK, SHORT LIVED TORNADOES MAY OCCUR ALONG THE LEADING EDGE OF THIS THUNDERSTORM. HOWEVER, THE MAIN THREAT IS DAMAGING WIND. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. $$ MAR LAT...LON 3549 8590 3535 8576 3567 8529 3584 8549
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 6:40 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 24, 6:40 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 640 PM CST SAT NOV 24 2001 LATEST SFC ANALYSIS, AT 00Z, SHOWED BROAD LOW PRESSURE AREA MOVING EWD OUT OF MID MS VALLEY. THE LEADING FRONT, MARKING THE EDGE OF COOLER AIR AND CONFLUENT FLOW, STRETCHED FROM NWRN IL TO NEAR HOP, MEI AND NEW. MAIN BAND OF CONVECTION HAS BEEN SLOW TO MOVE EWD THIS EVENING AND HAS BEEN STALLED ALONG THE PLATEAU OVER THE LAST SEVERAL HOURS. WILL HAVE TO MAKE A RE-EVALUATION OF THIS PRECIP AREA, AND ITS SLUGGISH MOVEMENT, AND DETERMINE WHAT (IF ANY) CHANGES NEED TO BE MADE TO OVERNIGHT POPS. IN ADDITION, EVEN THOUGH EARLIER MODELS SUGGEST BIG SPIRAL OF LOW CLOUDS OVER MID MS VALLEY WILL BRUSH JUST TO OUR NW LATER TONIGHT, HAVE WATCHED CLOUD MASS EXPAND DEEPER INTO NRN AR LAST SEVERAL HRS. THUS, WILL HAVE TO RE-EVALUATE THIS SITUATION AS WELL, TO SEE IF CLOUD FCST NEEDS ANY ADJUSTMENT FOR SOME OF OUR NRN COUNTIES OVERNIGHT. CURRENT ZFP TEMP FCST OVERNIGHT LOOKS ON TRACK. WILL WAIT TO TAKE A CLOSER LOOK AT 00Z MODEL DATA BEFORE MAKING ANY UPDATE DECISIONS, BUT PLAN TO HAVE THINGS FIGURED OUT BY 900 OR 930 PM. .BNA...NONE. 19
In the hours before
Special weather statement, Nov 24, 2:30 PM CST, 5 hours 41 minutes before
TNZ007>011-025>033-057>065-075>080-094>097-242200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CST SAT NOV 24 2001 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR SOME AREAS IN MIDDLE TENNESSEE...BUT CONTINUES IN AREAS EAST OF NASHVILLE AND PORTIONS OF THE CUMBERLAND PLATEAU... SEVERE THUNDERSTORM WATCH NUMBER 819 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MIDDLE TENNESSEE...ROBERTSON...SUMNER... DICKSON...CHEATHAM...DAVIDSON...HICKMAN...WILLIAMSON...LEWIS... MAURY...MARSHALL...LAWRENCE...AND GILES. THE WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR SOME OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU...EAST OF A LAFAYETTE...TO LEBANON...TO MURFREESBORO...TO SHELBYVILLE...TO FAYETTEVILLE LINE. FENTRESS AND CUMBERLAND COUNTIES ARE NOT INCLUDED IN THIS WATCH. 08
Local storm report, Nov 24, 3:44 PM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
344 PM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM LYNCHBURG TN WIND DAMAGE
11/24/01 MOORE LAW ENFORCEMENT REPORTED A
TREE DOWN, A POWER LINE
DOWN, AND A HOUSE STRUCK BY
LIGHTING AT 135 PM CST
0205 PM WINCHESTER TN LIGHTNING
11/24/01 FRANKLIN LAW ENFORCEMENT REPORTED
LIGHTNING STRIKING A GAS
SERVICE LINE, CAUSED
EXPLOSION AND LINE DAMAGE
JBWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 8:01 PM CST | Flash Flood Warning | OHX | Coffee, Warren, White | 3 hr |
| Nov 24, 8:11 PM CST | Severe Thunderstorm Warning | OHX | Van Buren | 34 min |
| Nov 24, 8:35 PM CST | Flash Flood Warning | OHX | Fentress, Overton, Putnam | 3 hr |
| Nov 24, 9:28 PM CST | Flash Flood Warning | OHX | Fentress, Overton, Putnam | 4 hr |
| Nov 24, 9:28 PM CST | Flash Flood Warning | OHX | Cumberland | 4 hr |
| Nov 24, 9:28 PM CST | Flash Flood Warning | OHX | Cumberland | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.